Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS New York, NY

August 1, 2011Greater Bridgeport Planning Region, Connecticut; Orange County, Putnam County, Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 1, 2011, 6:52 PM EDT for Greater Bridgeport Planning Region, Connecticut; Orange County, Putnam County, Westchester County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2011, 6:52 PM EDT (22:52 UTC)
Expired
Aug 1, 2011, 7:45 PM EDT
In force
53 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Orange County, NY, Putnam County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:00 PM EDTHAIL 1Chappaqua, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WUUS51 KOKX 012252
SVROKX
CTC001-NYC071-079-119-012345-
/O.NEW.KOKX.SV.W.0059.110801T2252Z-110801T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
652 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 745 PM EDT...

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PEEKSKILL TO HAWTHORNE TO RYE...OR ALONG A LINE EXTENDING FROM
  PEEKSKILL TO MOUNT KISCO TO RYE...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HARRISON...PORT CHESTER...MAHOPAC...YORKTOWN HEIGHTS...STAMFORD...
  NORWALK...NEW CANAAN...DARIEN AND BEDFORD

LAT...LON 4142 7414 4137 7372 4107 7340 4104 7347
      4104 7349 4100 7357 4101 7359 4100 7363
      4095 7366 4094 7370 4091 7374 4093 7380
      4117 7390 4125 7397 4129 7395 4132 7398
      4130 7402
TIME...MOT...LOC 2252Z 300DEG 13KT 4130 7396 4115 7377
          4098 7371

$$

JMC
2 follow-up statements
765 
WWUS51 KOKX 012306
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
706 PM EDT MON AUG 1 2011

NYC071-079-012316-
/O.CAN.KOKX.SV.W.0059.000000T0000Z-110801T2345Z/
ORANGE NY-PUTNAM NY-
706 PM EDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND EAST CENTRAL ORANGE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

LAT...LON 4107 7340 4104 7347 4104 7349 4100 7357
      4101 7360 4100 7363 4095 7366 4094 7371
      4091 7374 4100 7378 4125 7397 4129 7395
      4133 7398 4135 7370
TIME...MOT...LOC 2306Z 300DEG 13KT 4127 7390 4112 7371
          4095 7365

$$

CTC001-NYC119-012345-
/O.CON.KOKX.SV.W.0059.000000T0000Z-110801T2345Z/
FAIRFIELD CT-WESTCHESTER NY-
706 PM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTCHESTER AND FAIRFIELD COUNTIES...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEEKSKILL TO ARMONK TO RYE...OR ALONG A LINE EXTENDING
FROM PEEKSKILL TO MOUNT KISCO TO RYE...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
CHESTER...JEFFERSON VALLEY-YORKTOWN...YORKTOWN HEIGHTS...STAMFORD...
NEW CANAAN...DARIEN...GOLDEN'S BRIDGE AND BEDFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

&&

LAT...LON 4107 7340 4104 7347 4104 7349 4100 7357
      4101 7360 4100 7363 4095 7366 4094 7371
      4091 7374 4100 7378 4125 7397 4129 7395
      4133 7398 4135 7370
TIME...MOT...LOC 2306Z 300DEG 13KT 4127 7390 4112 7371
          4095 7365

$$

JMC
190 
WWUS51 KOKX 012339
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT MON AUG 1 2011

CTC001-NYC119-012349-
/O.EXP.KOKX.SV.W.0059.000000T0000Z-110801T2345Z/
FAIRFIELD CT-WESTCHESTER NY-
739 PM EDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER AND FAIRFIELD
COUNTIES WILL EXPIRE AT 745 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS SIGNIFICANTLY 
WEAKENED. THE WAARNING WILL THEREFORE BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

LAT...LON 4107 7340 4104 7347 4104 7349 4100 7357
      4101 7360 4100 7363 4095 7366 4094 7371
      4091 7374 4100 7378 4125 7397 4129 7395
      4133 7398 4135 7370
TIME...MOT...LOC 2339Z 300DEG 13KT 4121 7376 4106 7357
          4089 7351

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:53 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 1, 4:53 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH REMAINS OVER THE AREA THROUGH EARLY
TONIGHT. A COLD FRONT MOVES THROUGH TONIGHT WITH THE SURFACE LOW
REMAINING OFF THE NEW ENGLAND COAST THROUGH TUESDAY. ANOTHER LOW
PRESSURE SYSTEM...ACROSS THE GREAT LAKES...AND ITS ASSOCIATED COLD
FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY. HIGH
PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY
NIGHT...AND SLIDE EAST LATE ON FRIDAY. A FRONTAL SYSTEM WILL
IMPACT THE AREA SATURDAY INTO SUNDAY...WITH HIGH PRESSURE
RETURNING ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SURFACE TROUGH AND SEA BREEZE INTERACTING WITH WEAK SHORT WAVES
MOVING THROUGH THE AREA THROUGH EARLY THIS EVENING. MODERATE
INSTABILITY WITH 2000 TO 2500 J/KG CAPE VALUES PRODUCING
THUNDERSTORMS WITH ISOLATED SEVERE WEATHER. MAIN THREAT REMAINS
LARGE HAIL AND GUSTY WINDS. THE THREAT OF SEVERE WEATHER
DIMINISHES WITH THE LOSS OF DAY TIME HEATING. A COLD FRONT THEN
MOVES THROUGH LATE TONIGHT WITH PRECIPITATION ENDING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
NORTHWEST FLOW REMAINS ACROSS THE AREA AS THE UPPER TROUGH AND
SURFACE LOW REMAINS OVER THE NORTHEAST AND OFF THE NEW ENGLAND
COAST. A SHORT WAVE AND ASSOCIATED LOW MOVES THROUGH THE WEAK
UPPER RIDGE AND INTO THE EASTERN TROUGH LATE TUESDAY NIGHT AS
HEIGHT BEGIN TO FALL ONCE AGAIN. WILL START TO BRING IN CHANCE AND
SLIGHT CHANCE POPS VERY LATE TUESDAY NIGHT. SOME MODEL DIFFERENCES
IN THE TIMING AND PLACEMENT OF THE SURFACE LOW TUESDAY NIGHT.
LEANED TOWARD THE GFS AS A COMPROMISE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A BLEND OF THE 12Z GFS/ECMWF WAS USED FOR WEDNESDAY INTO THURSDAYS
TIME PERIOD. BOTH MODELS SEEMED TO BE VERY SIMILAR WITH SFC LOW
SLIDING SOUTHEAST FROM THE GREAT LAKES AND SOUTH OF THE LOCAL
AREA...KEEPING THE AXIS OF HEAVY RAINFALL SOUTH. THE 12Z NAM KEEPS
THE SFC LOW CLOSER TO THE LOCAL AREA THEREFORE PRODUCING OVER AN
INCH OF QPF.

HAVE CONTINUE WITH ONLY A CHANCE OF SHOWERS AND THUNDERSTORM AT THIS
TIME FOR WEDNESDAY. THE TRACK WILL ALSO HAVE AN IMPACT ON THE AMOUNT
OF CLOUD COVERAGE WHICH WILL ALSO AFFECT TEMPERATURES. THE GFS
SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS SOUTHERNMOST TRACK...SO
AT THIS TIME WILL GO WITH A BLEND OF NAM/GFS MOS BLEND FOR WEDNESDAY
HIGHS...WHICH LOOKS TO BE IN GOOD AGREEMENT WITH SURROUNDING OFFICES.

DRY AND SEASONABLE CONDITIONS EXPECTED BY WEDNESDAY NIGHT AND FOR
THE REST OF THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL COME ON SATURDAY AND INTO EARLY ON SUNDAY ALONG AND AHEAD OF AN
APPROACHING FRONTAL SYSTEM. CONDITIONS IMPROVE SUNDAY AFTERNOON AS
SURFACE LOW DEPARTS AND ANOTHER WEAK SURFACE HIGH BUILDS EAST FROM
THE GREAT LAKES.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
LARGE TSTM CONTINUES TO TAPER OFF JUST EAST OF KLGA/KJFK. GUST
WINDS LIKELY AT THOSE TERMINALS UNTIL IT ENDS.

OTHERWISE...SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL WILL IMPACT THE TERMINALS THROUGH THIS EVENING.
WILL GENERALLY BE CARRYING CBS IN THE TAF...BUT EXPECTING TO
AMEND TAFS AS STORMS DEVELOP.

VFR WITH WEST OR NORTHWEST FLOW 5 TO 10 KT...GIVING WAY TO
AFTERNOON SEA BREEZE DEVELOPMENT AT KJFK/KBDR/KGON/KISP AND ALSO
KLGA. ACROSS THE INTERIOR TERMINALS...WINDS SHOULD BACK TO THE
WEST THIS AFTERNOON. THIS INCLUDES KHPN/KSWF/KEWR/KTEB.

VFR THIS EVENING WITH WINDS TURNING W/NW UNDER 10 KT. PATCHY FOG
POSSIBLE FOR OUTLYING TERMINALS LATER TONIGHT.

ON TUE...VFR CONTINUES WITH NORTHWEST FLOW.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...

TUE...VFR.

TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS.

THU...FRI AND SAT MORNING...VFR.

SAT AFTERNOON...SUB VFR POSSIBLE.

&&

.MARINE...
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS ON THE
AREA WATERS THROUGH EARLY THIS EVENING. STORMS TAPER OFF AND END
LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS AND SEAS
TONIGHT THROUGH TUESDAY NIGHT WILL REMAIN BELOW SMALL CRAFT LEVELS.

HIGHER WINDS AND SEAS ON WEDNESDAY AS A STORM IS EXPECTED TO MOVE
ACROSS THE WATERS. WINDS WILL TURN AROUND TO EAST ON WEDNESDAY NIGHT
INTO THURSDAY AS THE LOW PASSES TO THE SOUTH...BUT CONDITIONS ARE
EXPECTED TO REMAIN BELOW SCA LEVELS. SEAS WILL REMAIN BELOW SCA
LEVELS THROUGH AT LEAST SATURDAY...THEN SLOWLY BUILD ON SUNDAY
WITH THE NEXT DEPARTING LOW.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED AMOUNTS OF 1 TO 1 1/2 INCHES IN THUNDERSTORMS
THROUGH EARLY THIS EVENING WITH MINOR URBAN/POOR DRAINAGE FLOODING
POSSIBLE. RAINFALL ENDING TONIGHT. DRY TUESDAY. A COUPLE HUNDREDTHS
OF AN INCH OF RAINFALL POSSIBLE TOWARD WEDNESDAY MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...BC/MPS
MARINE...
HYDROLOGY...
Hazardous weather outlook, Aug 1, 2:35 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT MON AUG 1 2011

CTZ005>012-NYZ078>081-177-179-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
235 PM EDT MON AUG 1 2011

...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>075-176-178-021000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
235 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO NEAR SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
235 PM EDT MON AUG 1 2011

...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-350-353-355-021000-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
235 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 1, 3:43 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT MON AUG 1 2011

NJZ104-NYZ071>073-012045-
BRONX-EASTERN BERGEN-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER-
343 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN BERGEN...NEW YORK
(MANHATTAN) AND SOUTHERN WESTCHESTER COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR YONKERS...AND MOVING
SOUTHEAST AT 10 MPH.

PEOPLE IN BRONX...EASTERN BERGEN...NEW YORK (MANHATTAN) AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING RIVERDALE...YONKERS...ENGLEWOOD...
BRONXVILLE...EAST TREMONT...CO-OP CITY...NEW ROCHELLE...CITY ISLAND
AND THROGS NECK BRIDGE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4087 7405 4102 7395 4100 7391 4101 7387
      4096 7366 4094 7367 4094 7370 4093 7371
      4091 7375 4086 7380 4081 7378 4082 7384
      4081 7384 4081 7391

JMC
Local storm report, Aug 1, 4:17 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             GREAT NECK              40.80N  73.73W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

&&

LN
Local storm report, Aug 1, 4:26 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             HARTSDALE               41.03N  73.81W
08/01/2011  E0.75 INCH       WESTCHESTER        NY   PUBLIC

            DIME TO PENNY SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

            NICKLE TO QUARTER SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  M1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

0120 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   LAW ENFORCEMENT

            DIME SIZED HAIL

0123 PM     TSTM WND DMG     DANBURY                 41.40N  73.47W
08/01/2011                   FAIRFIELD          CT   BROADCAST MEDIA

            TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
            WELL.

0149 PM     HAIL             DANBURY                 41.40N  73.47W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            DIME SIZE HAIL.

0205 PM     TSTM WND DMG     BETHEL                  41.37N  73.41W
08/01/2011                   FAIRFIELD          CT   PUBLIC

            MULTIPLE BRANCHES DOWN ON SAXON ROAD

0405 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0413 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GREAT NECK              40.80N  73.73W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GARDEN CITY             40.73N  73.64W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0424 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M2.00 INCH       NASSAU             NY   TRAINED SPOTTER

            MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK

&&

LN
Local storm report, Aug 1, 4:31 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             HARTSDALE               41.03N  73.81W
08/01/2011  E0.75 INCH       WESTCHESTER        NY   PUBLIC

            DIME TO PENNY SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

            NICKLE TO QUARTER SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  M1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

0120 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   LAW ENFORCEMENT

            DIME SIZED HAIL

0123 PM     TSTM WND DMG     DANBURY                 41.40N  73.47W
08/01/2011                   FAIRFIELD          CT   BROADCAST MEDIA

            TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
            WELL.

0149 PM     HAIL             DANBURY                 41.40N  73.47W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            DIME SIZE HAIL.

0205 PM     TSTM WND DMG     BETHEL                  41.37N  73.41W
08/01/2011                   FAIRFIELD          CT   PUBLIC

            MULTIPLE BRANCHES DOWN ON SAXON ROAD

0405 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0413 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GREAT NECK              40.80N  73.73W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GARDEN CITY             40.73N  73.64W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0420 PM     HAIL             HEMPSTEAD               40.70N  73.62W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0424 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M2.00 INCH       NASSAU             NY   TRAINED SPOTTER

            MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK

0428 PM     HAIL             GARDEN CITY             40.73N  73.64W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

&&

LN
Special weather statement, Aug 1, 4:32 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON AUG 1 2011

CTZ005-009-NYZ067-069>071-012130-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
432 PM EDT MON AUG 1 2011

...DEVELOPING THUNDERSTORMS WILL IMPACT FAIRFIELD...ROCKLAND...
SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...

AT 429 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HARRIMAN...OR 6 MILES SOUTHEAST OF MONROE...AND MOVING SOUTHEAST
AT 25 MPH.

PEOPLE IN FAIRFIELD...ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER
COUNTIES...INCLUDING HARRIMAN...PEEKSKILL...HAVERSTRAW...OSSINING...
HAWTHORNE...MOUNT KISCO AND BEDFORD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4123 7422 4140 7412 4137 7396 4133 7398
      4134 7382 4124 7331 4101 7359 4099 7364
      4097 7365

JMC
Local storm report, Aug 1, 4:35 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLASH FLOOD      NEW HYDE PARK           40.73N  73.69W
08/01/2011                   NASSAU             NY   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.

&&

FIG

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:42 PM EDTSpecial Weather StatementOKX48 min
Aug 1, 12:55 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region50 min
Aug 1, 1:44 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region46 min
Aug 1, 2:13 PM EDTSpecial Weather StatementOKX32 min
Aug 1, 2:27 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region3 hr
Aug 1, 2:36 PM EDTSpecial Weather StatementOKX39 min
Aug 1, 3:02 PM EDTSpecial Weather StatementOKX3 min
Aug 1, 4:40 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region65 min
Aug 1, 5:32 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region58 min
Aug 1, 5:34 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region56 min
Aug 1, 5:38 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region52 min
Aug 1, 5:57 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region63 min
Aug 1, 6:20 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region40 min
Aug 1, 6:26 PM EDTFlash Flood WarningOKXNaugatuck Valley Planning Region2 hr
Aug 1, 6:55 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region48 min
Aug 1, 1:00 AM EDTSpecial Marine WarningOKX45 min
Aug 1, 1:01 AM EDTSpecial Weather StatementOKXKings, Richmond59 min
Aug 1, 1:47 AM EDTSpecial Marine WarningOKX28 min
Aug 1, 1:52 AM EDTSpecial Weather StatementOKXQueens38 min
Aug 1, 2:10 AM EDTSpecial Marine WarningOKX30 min
Aug 1, 12:58 PM EDTSevere Thunderstorm WarningOKXWestchester32 min
Aug 1, 1:36 PM EDTSpecial Weather StatementOKXBronx24 min
Aug 1, 1:55 PM EDTSpecial Weather StatementOKXBronx20 min
Aug 1, 2:21 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk39 min
Aug 1, 2:24 PM EDTSpecial Marine WarningOKX51 min
Aug 1, 3:28 PM EDTSpecial Weather StatementOKXNassau62 min
Aug 1, 3:38 PM EDTSevere Thunderstorm WarningOKXNassau, Queens52 min
Aug 1, 3:43 PM EDTSpecial Weather StatementOKXBronx62 min
Aug 1, 3:45 PM EDTSpecial Marine WarningOKX59 min
Aug 1, 3:50 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Westchester29 min
Aug 1, 4:05 PM EDTFlash Flood WarningOKXNassau, Queens115 min
Aug 1, 4:24 PM EDTSevere Thunderstorm WarningOKXNassau, Queens51 min
Aug 1, 4:32 PM EDTSpecial Weather StatementOKXRockland, Westchester58 min
Aug 1, 4:54 PM EDTSpecial Marine WarningOKX21 min
Aug 1, 5:53 PM EDTFlash Flood WarningOKXWestchester112 min
Aug 1, 6:00 PM EDTSpecial Marine WarningOKX45 min
Aug 1, 6:03 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester42 min
Aug 1, 6:07 PM EDTSpecial Marine WarningOKX53 min
Aug 1, 6:18 PM EDTFlash Flood WarningOKXRockland, Westchester102 min
Aug 1, 6:26 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk49 min
Aug 1, 6:38 PM EDTSevere Thunderstorm WarningOKXWestchester22 min
Aug 1, 6:44 PM EDTSpecial Marine WarningOKX31 min
Aug 1, 6:46 PM EDTAreal Flood AdvisoryOKXWestchester77 min
Aug 1, 6:49 PM EDTSpecial Marine WarningOKX56 min
Aug 1, 7:10 PM EDTSpecial Weather StatementOKXNassau50 min
Aug 1, 7:12 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, Queens39 min
Aug 1, 7:18 PM EDTSpecial Weather StatementOKXSuffolk57 min
Aug 1, 7:31 PM EDTFlash Flood WarningOKXNassau, Queens27 min
Aug 1, 7:36 PM EDTSevere Thunderstorm WarningOKXSuffolk54 min
Aug 1, 7:49 PM EDTSpecial Marine WarningOKX56 min
Aug 1, 7:57 PM EDTSpecial Marine WarningOKX2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.